Alert archive / Georgia / Freeze Warnings in 2013
Freeze Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 21, 2013, 4:41 PM EDT for 69 counties in Georgia. It took effect at Mar 22, 2013, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2013, 4:41 PM EDT (20:41 UTC)
- In effect from
- Mar 22, 2013, 12:00 AM EDT
- Expired
- Mar 22, 2013, 9:14 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 69 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS72 KFFC 212041 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT THU MAR 21 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084- 221400- /O.NEW.KFFC.FZ.W.0010.130322T0400Z-130322T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 441 PM EDT THU MAR 21 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY FOR NORTH AND PORTIONS OF CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. * LOCATIONS...NORTH AND PORTIONS OF CENTRAL GEORGIA. * TEMPERATURES...FROM THE MID 20S IN THE HIGHER ELEVATIONS TO THE UPPER 20S TO LOWER 30S ELSEWHERE. * TIMING...FROM MIDNIGHT TONIGHT THROUGH 10 AM EDT FRIDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND FLOWERING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
2 follow-up statements
944 WWUS72 KFFC 220833 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 AM EDT FRI MAR 22 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084- 221400- /O.CON.KFFC.FZ.W.0010.000000T0000Z-130322T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 433 AM EDT FRI MAR 22 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATIONS...NORTH AND PORTIONS OF CENTRAL GEORGIA. * TEMPERATURES...IN THE LOWER 30S. * TIMING...THROUGH 10 AM EDT THIS MORNING. * IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND FLOWERING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
136 WWUS72 KFFC 221314 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 914 AM EDT FRI MAR 22 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-081>084- 221415- /O.CAN.KFFC.FZ.W.0010.000000T0000Z-130322T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 914 AM EDT FRI MAR 22 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE FREEZE WARNING. A FEW LOCATIONS OVER FAR NORTH GEORGIA AROUND 32 WILL CLIMB ABOVE 32 SHORTLY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 21, 4:08 PM EDT, 33 minutes earlier.
Area forecast discussion, Mar 21, 4:08 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EDT THU MAR 21 2013 ..RED FLAG WARNING CONTINUES TO BE IN EFFECT FOR NORTH AND EAST GEORGIA THIS AFTERNOON INTO EARLY EVENING... .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... AS WEAK SFC HIGH NW OF THE AREA CONTINUES TO SLIDE EASTWARD...SINGLE DIGIT TO TEEN DEWPOINTS WILL CONTINUE TO ALLOW FOR LOW RH VALUES. THIS COMBINED WITH DRYING FUELS AND ENHANCED WINDS WILL CONTINUE THE FIRE DANGER THREAT. SEE FIRE WEATHER SECTION BELOW FOR MORE DETAILS. MAIN FORECAST CONCERN IS WINTRY PRECIP POTENTIAL LATE TONIGHT INTO EARLY FRIDAY MORNING. MOISTURE IS PROGGED TO ADVECT INTO THE WESTERN PART OF THE CWA FROM THE NORTHWEST ON THE BACKSIDE OF THE UPPER TROUGH AXIS AND EAST OF A DEVELOPING SFC LOW ACROSS TEXAS. DESPITE LOW LEVEL DRY AIR AND A LACK OF SFC FORCING OR UPPER LEVEL VORTICITY ADVECTION...THERE LOOKS TO BE GOOD 700-750MB FRONTOGENESIS COINCIDING WITH A TROPOPAUSE FOLD. THIS SHOULD SERVE TO FOCUS A FAIRLY NARROW BAND OF INITIAL PRECIP DEVELOPMENT. GUIDANCE IS IN GOOD CONSENSUS IN THE ORIENTATION AND TIMING OF THIS BAND...PROGGED TO BE MAINLY FROM LAGRANGE TO MACON AND EXTENDING JUST SOUTH OF ATLANTA. GFS BUFR SOUNDINGS INDICATE A STRONGER WARM NOSE THAN THE NAM...WHICH FAVORS A SNOW TO SLEET TO RAIN TRANSITION. LOCAL WRF ALSO FAVORS MORE OF AN INITIAL SNOW P-TYPE BEFORE WARMER TRANSITIONING. HAVE DECIDED TO LEAN CLOSER TO SUCH A SOLUTION WHICH RESULTS IN UP TO 0.5 INCHES OF SNOW/SLEET ACCUMULATION IN THIS ZONE WITH LITTLE TO NO ACCUMULATION EXPECTED ACROSS OTHER PORTIONS OF CENTRAL GA AND NW GA. THE MAIN PERIOD OF SNOW TRANSITIONING TO SLEET WILL BE FROM GENERALLY 3 AM UNTIL 9 AM FROM WEST TO EAST. HAVE ISSUED A SPECIAL WEATHER STATEMENT ACCORDINGLY FOR POTENTIAL IMPACTS AND HAZARDS DURING THE EARLY MORNING. AS THE MOISTURE FIELD ALONG THE DEVELOPING WARM FRONT EXPANDS AND SHIFTS MORE ACROSS NORTHERN PORTIONS OF THE AREA BY FRIDAY AFTERNOON AND NIGHT...RAIN SHOWERS SHOULD BECOME MORE WIDESPREAD AS GOOD ISENTROPIC LIFT KICKS IN. HEAVIEST RAIN IN THE SHORT TERM LOOKS TO BE IN THE FRIDAY OVERNIGHT PERIOD WITH A WIDESPREAD 0.5 INCHES OF QPF. GUIDANCE SHOWS SOME INSTABILITY NOSING IN FROM THE SOUTHWEST OVERNIGHT TOO SO HAVE INCLUDED SLIGHT CHANCE THUNDER MENTION. BAKER && .LONG TERM /SATURDAY THROUGH THURSDAY/... MINOR TWEAKS MADE TO LONG TERM...OTHERWISE HAVE FOCUSED MORE ON WINTER WEATHER POTENTIAL IN SHORT TERM. PREVIOUS DISCUSSION FOLLOWS... ARG LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... EXTENDED PERIOD BEGINS WITH RAIN ONGOING BUT UNCERTAINTIES EMERGE WRT PLACEMENT OF AXIS OF RAIN SHIELD. CONSENSUS IS NORTH GA BUT THERE ARE SOME OUTLIER MODELS THAT SHOW PRECIP EITHER SLOWER TO ARRIVE OR FURTHER SOUTH. FOR NOW...WENT WITH A BLEND OF THE CONSENSUS WHICH YIELDS CONTINUED LIKELY POPS OVER THE NORTHERN TIER THROUGH 12Z SAT. AFTER INITIAL WAVE OVER NORTH...FOCUS SHIFTS TO THE SOUTHERN SECTIONS OF THE FORECAST AREA FOR THE REMAINDER OF SATURDAY. SHOULD SEE SOME CONVECTIVE ELEMENTS WITHIN THIS DEVELOPING ZONE AND SOME TRAINING INFLUENCES SHOULD ALLOW FOR A PERIOD OF SUSTAINED HEAVY RAINFALL WITH ONE AND A HALF TO TWO INCHES LOOKING MORE LIKELY FOR THE SOUTHERN TIER. WILL ALSO NEED TO MONITOR SEVERE POTENTIAL CLOSELY AS SURFACE LOW LOOKS TO TRACK THROUGH CENTRAL ALABAMA. MUCH WILL DEPEND ON PLACEMENT OF SURFACE FRONT AND HOW MUCH NORTHWARD PROGRESSION IT CAN MAKE. ABUNDANT RAINFALL PRECEDING THIS COULD MEAN FRONT WILL REMAIN FURTHER SOUTH THAN MODELS PROJECT BUT WILL BE WORTH WATCHING THE NEXT FEW RUNS. HELICITY WILL BE MORE THAN SUFFICIENT TO INCREASE TORNADO POTENTIAL IF HIGHER VALUES OF CAPE CAN BE REALIZED. LOW LIFTS THROUGH THE MID ATLANTIC LATE SUNDAY WITH GRADUAL CLEARING FOR THE CENTRAL ZONES. STILL UNCERTAINTY WRT HOW MUCH WRAP AROUND WE GET BUT STILL LOOKS AS THOUGH MOUNTAINS COULD SEE LOW END CHANCE POPS WITH THE THREAT FOR WINTRY PRECIP FOR THE HIGHER ELEVATIONS. DEESE && .FIRE WEATHER... WIDESPREAD FUEL MOISTURES ARE NEAR 8 PERCENT WITH SOME AREAS OF NEAR 6 PERCENT IN THE NORTHEAST AND FAR SOUTHWEST. DEWPOINTS IN THE SINGLE DIGITS TO TEENS HAVE ADVECTED IN ACROSS THE MAJORITY OF THE AREA ALLOWING FOR WIDESPREAD RH VALUES IN THE UPPER TEENS TO LOW 20S. THE COMBINATION OF THESE FACTORS WITH WINDS IN THE 10-15 MPH RANGE HAVE ALLOWED FOR HIGH FIRE DANGER CONDITIONS ACROSS THE MAJORITY OF THE AREA THIS AFTERNOON INTO EVENING...WITH CLOSE TO RED FLAG WARNING CONDITIONS IN NORTHEAST AND EAST CENTRAL GEORGIA. WILL THEREFORE CONTINUE THE CURRENT PRODUCTS INTO EARLY EVENING. BAKER && .AVIATION... 18Z UPDATE... VFR CONDITIONS THROUGH MAJORITY OF PERIOD...THOUGH SOME HIGH END MVFR CIGS AND VSBYS POSSIBLE WITH PRECIP IN THE 08-12Z PERIOD. GENERALLY SCT HIGH CLOUDS THIS AFTERNOON WITH LOWERING TO NEAR 5 KFT TONIGHT. THERE IS A CHANCE FOR A MIX OF SNOW AND SLEET INITIALLY AROUND 08-12Z FOR MOST SITES EXCEPT KAHN...THEN TRANSITION TO -SHRA AFTER 12Z. CIGS LOOK TO GRADUALLY LIFT TO NEAR 8 KFT BY 16Z. WINDS WILL BE MOSTLY NW AT 10-14 KTS GUSTING NEAR 20 KTS THIS AFTERNOON...THEN DECREASE TO 4-6 KTS BEFORE BECOMING VRB 3-4 KTS AFTER 06Z TONIGHT. DIRECTION SHOULD SWING EAST TO SOUTHEAST FRIDAY WITH MAGNITUDES NEAR 5-6 KTS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON PRECIP AND OVERNIGHT CIGS. HIGH CONFIDENCE ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 30 54 40 58 / 10 40 50 70 ATLANTA 33 52 42 58 / 30 40 50 60 BLAIRSVILLE 25 49 39 55 / 10 50 60 90 CARTERSVILLE 32 52 41 57 / 20 50 60 70 COLUMBUS 37 55 46 66 / 20 30 30 60 GAINESVILLE 32 51 41 55 / 10 50 50 80 MACON 32 56 43 64 / 30 20 30 60 ROME 31 52 42 57 / 20 60 60 70 PEACHTREE CITY 30 52 40 60 / 50 40 50 60 VIDALIA 36 60 48 66 / 10 10 20 70 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...CHEROKEE...CLARKE...COBB... DAWSON...DEKALB...FANNIN...FORSYTH...GILMER...GLASCOCK... GREENE...GWINNETT...HALL...HANCOCK...JACKSON...JEFFERSON... LUMPKIN...MADISON...MORGAN...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PICKENS...PUTNAM...ROCKDALE...TALIAFERRO...TOWNS... UNION...WALTON...WARREN...WASHINGTON...WHITE...WILKES. && SHORT TERM...BAKER LONG TERM....DEESE/ARG AVIATION...BAKER
Hazardous weather outlook, Mar 21, 12:31 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1231 PM EDT THU MAR 21 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221645- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1231 PM EDT THU MAR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HIGH FIRE DANGER CONDITIONS WILL CONTINUE OVER NORTH AND PORTIONS OF CENTRAL GEORGIA THROUGH MID EVENING... DISCUSSION... VERY DRY CONDITIONS WILL CONTINUE THROUGH EARLY TO MID EVENING... WITH HUMIDITY VALUES IN THE 20 TO 25 PERCENT RANGE. THIS COUPLED WITH NORTHWEST WINDS AT 10 TO 15 MPH WITH OCCASIONAL HIGHER GUSTS WILL RESULT IN DANGEROUS FIRE CONDITIONS...ESPECIALLY OVER NORTHERN AND EASTERN ZONES WHERE WINDS WILL BE HIGHER AND FUEL MOISTURE WILL BE LOWER. A QUICK MOVING STORM SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY TONIGHT AND FRIDAY MORNING BRINGING A CHANCE OF SLEET AND RAIN TO PARTS OF WEST CENTRAL AND CENTRAL GEORGIA. NO ACCUMULATIONS ARE EXPECTED EXCEPT POSSIBLY IN THE WESTERN SECTIONS WHERE LIGHT ACCUMULATIONS COULD OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DISCUSSION... ANOTHER STORM SYSTEM WILL MOVE INTO NORTH AND CENTRAL GEORGIA THIS WEEKEND BRINGING A CHANCE THUNDERSTORMS SATURDAY AND SUNDAY. CONFIDENCE IS INCREASING IN AN AXIS OF ENHANCED RAINFALL FOR SOUTHERN SECTIONS OF THE FORECAST AREA WHICH COULD CREATE SOME MINOR FLOODING CONCERNS. IN ADDITION...SOME OF THE STORMS ON THESE DAYS COULD BE STRONG...ESPECIALLY OVER THE SOUTHERN PORTIONS OF THE FORECAST AREA WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED. AT THIS TIME IT APPEARS INSTABILITY WILL BE LIMITED...KEEPING THE OVERALL SEVERE THREAT IN CHECK BUT IF THESE VALUES INCREASE...THE SEVERE POTENTIAL WOULD LIKEWISE INCREASE WITH THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES. PLEASE STAY ABREAST OF THE LATEST CHANCES THROUGH THE WEEKEND WITH UPDATES ON OUR WEBSITE AT WEATHER.GOV/ATLANTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. GIBBS
In the hours before
Special weather statement, Mar 21, 4:10 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 410 PM EDT THU MAR 21 2013 GAZ030-031-041>044-052>057-066>068-070-221400- POLK-PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-LAMAR- 410 PM EDT THU MAR 21 2013 ...WINTER WEATHER POSSIBLE FRIDAY MORNING... UPPER LEVEL MOISTURE IN ASSOCIATION WITH A DEVELOPING FRONTAL BOUNDARY WILL LEAD TO A QUICK ROUND OF SNOW...SLEET AND RAIN ACROSS WEST CENTRAL GEORGIA TONIGHT INTO FRIDAY MORNING RUSH HOUR. PARTS OF WEST CENTRAL GEORGIA COULD SEE ACCUMULATIONS OF SNOW AND SLEET UP TO HALF INCH...ESPECIALLY ON GRASSY AND ELEVATED AREAS. AT THIS TIME...IT IS EXPECTED THAT THE ROADS WILL REMAIN WET AND SHOULD NOT SEE MUCH OF ANY ACCUMULATION WITH THE EXCEPTION OF BRIDGES AND OVERPASSES THAT MAY SEE SOME ICY SPOTS. THE SNOW IS EXPECTED TO BEGIN AFTER 3 AM ACROSS THIS AREA...THEN TRANSITION TO SLEET AROUND 7 AM AND THEN ALL TO RAIN AFTER 10 AM. ANY FROZEN ACCUMULATION SHOULD THEN MELT. LIGHT SLEET AND SNOW COULD CAUSE SLICK SPOTS ON ROADS...BRIDGES AND OVERPASSES FOR THE FRIDAY MORNING COMMUTE. SLOW DOWN AND INCREASE THE DISTANCE BETWEEN THE CAR IN FRONT OF YOU IN CASE YOU NEED TO STOP ON ICY ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:59 AM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Cherokee, Clarke, Cobb and 30 more | 16 hr |
Nearby
Freeze Warnings in Georgia, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.